Alert archive / Nevada / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 30, 1998, 6:34 PM PDT for Clark County, Nye County, Nevada. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1998, 6:34 PM PDT (01:34 UTC)
- Expired
- Aug 30, 1998, 7:35 PM PDT
- In force
- 61 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Clark County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 3052 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
878 WUUS1 KLAS 310136 RRA SVRLAS NVC003-023-310235- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 634 PM PDT SUN AUG 30 1998 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN NYE COUNTY IN CENTRAL NEVADA WESTERN CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 735 PM PDT * SOME LOCATIONS AFFECTED PAHRUMP * AT 635 PM...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHERN NYE COUNTY NEAR PAHRUMP. THE NYE COUNTY SHERIFFS OFFICE IN PAHRUMP REPORTED THREE TELEPHONE POLES DOWN AND A ROOF OFF A MOBILE HOME. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. KOSIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:20 PM PDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 30, 2:20 PM PDT, 4 hours 14 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PDT SUN AUG 30 1998 SYNOPSIS...LOW LEVEL MOISTURE WILL REMAIN ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THE EARLY PART OF THIS WEEK. THIS WILL RESULT IN A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. AT THE SAME TIME...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA KEEPING TEMPERATURES WARMER THAN NORMAL. DISCUSSION...SATELLITE AND RADAR DETECTING ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THUNDERSTORMS HUGGING CLOSE TO THE HIGHER TERRAIN CURRENTLY WITH ANVIL BLOWOFF STREAMING TO THE EAST-SOUTHEAST. LOCALLY HEAVY RAIN GREATEST POTENTIAL AND CONTINUALLY MONITORING POSSIBLE NEED FOR ADVISORY OR WATCH. SHORT WAVE TROUGH MOVING INTO THE NORTHERN GREAT BASIN ADDING ADDITIONAL LIFT TO EAST CENTRAL NEVADA. DYNAMICS FROM SHORT WAVE SHIFT EAST MONDAY BUT LOW LEVEL MOISTURE AND COOLER AIR ALOFT WILL PRODUCE ANOTHER DAY OF ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS. HIGH CENTER RETROGRADES OFF THE WEST COAST TUESDAY WITH DRIER/WARMER AIR ALOFT SPREADING BACK INTO THE NORTHWEST PORTION OF THE FORECAST AREA. THIS ONLY TREND I COULD LATCH ONTO SO SHOWING AM SCALING BACK AREAL COVERAGE ON TUESDAY. MEDIUM RANGE MODELS OFFERING ANY NUMBER OF SOLUTIONS. BUT WILL BRING DRYING TREND ALL THE WAY INTO SOUTHERN NEVADA THURSDAY AND FRIDAY. LAS 3221. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:30 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 30, 7:25 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
| Aug 30, 7:41 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Nye | 104 min |
| Aug 30, 10:06 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 39 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.